It seems that serious, narcotic painkillers are really posing some serious health issues. Enough so that the FDA has even pulled some of them from the market due to various health issues that are coming to light from using them. The latest painkiller drug to be pulled now is the common one that makes up the well known painkiller Darvocet and Darvon.
This drug has been identified as causing heart palpitations and irregular heartbeats that can lead to potentially serious problems for patients which it effects. The interesting part is that Britain actually pulled this drug before the US did. Usually the US enforcement arm for this type of problem with pharmaceutical drugs is actually more cautious than other countries, but in this case it looks like it took us a bit longer to come to the same conclusion.
The problems that occurred in the EU over Darvon, Darvocet and its generic counterpart were suicides and overdoses that caused death. It’s not totally clear whether the US cases mimicked that, but hey, isn’t irregular heartbeat enough to take something off the market?
Darvon belongs to the opioid family of drugs, like the other heavy hitting pain relief drugs Oxycontin and morphine, both of which are highly addictive for the high-like states they induce. Very sad, because a lot of people who are put on these types of drugs get totally addicted to them, have withdrawal symptoms, and really have a generally awful experience because they had to be on something that would kill bad pain and had no choice.
Officials are really hoping and encouraging drug companies to come up with drugs that are not as harmful and addictive as the current painkillers are, so that they don’t have to heavily police this drug family and also worry about the adverse health effects on the patients who taken them regularly.
This entry was posted on Monday, November 29th, 2010 at 11:02 am and is filed under Natural Pain Relief. You can follow any responses to this entry through the RSS 2.0 feed. You can leave a response, or trackback from your own site.